Alert archive / Georgia / Flash Flood Warnings in 2023
Flash Flood Warning 15, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Apr 8, 2023, 2:04 PM EDT for Bartow County, Floyd County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2023, 2:04 PM EDT (18:04 UTC)
- Expired
- Apr 8, 2023, 7:37 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bartow County, GA, Floyd County, GA
The radar
The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
741
WGUS52 KFFC 081804
FFWFFC
GAC015-115-090000-
/O.NEW.KFFC.FF.W.0015.230408T1804Z-230409T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
204 PM EDT Sat Apr 8 2023
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Northern Bartow County in northwestern Georgia...
East Central Floyd County in northwestern Georgia...
* Until 800 PM EDT.
* At 204 PM EDT, emergency management reported heavy rain across the
warned area. Between 2 and 3 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is already occurring across portions
of Shannon and south of Adairsville.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rome, Cartersville, Adairsville, White, Kingston, Shannon,
Cassville, Pinson, Folsom, Armuchee, Lindale, Pine Log, Funkhouser
and Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3440 8521 3438 8501 3440 8468 3424 8467
3418 8503 3426 8535
FLASH FLOOD...OBSERVED
$$1 follow-up statement
496
WGUS72 KFFC 082337
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
737 PM EDT Sat Apr 8 2023
GAC015-115-082347-
/O.CAN.KFFC.FF.W.0015.000000T0000Z-230409T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bartow GA-Floyd GA-
737 PM EDT Sat Apr 8 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN BARTOW AND EAST
CENTRAL FLOYD COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3440 8521 3438 8501 3440 8468 3424 8467
3418 8503 3426 8535
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 10:54 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 8, 10:54 AM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1054 AM EDT Sat Apr 8 2023 ...Morning Update... .UPDATE... Issued at 1040 AM EDT Sat Apr 8 2023 The wedge has established itself across the forecast area, ushering in an unseasonably cool airmass (~15 to 20 degrees below normal). Adjustments to the temperature grids have been made this morning as rain across north Georgia has reinforced the wedge, resulting in temperatures struggling to get out of the low 40s, especially across our northeastern counties. The forecast is still on track to break record minimum high temperatures for several locations across north and central Georgia. Have seen a few isolated embedded thunderstorms this morning within the broad rain shield that have managed to tap into the elevated instability (12Z sounding diagnosed MUCAPE ~561 J/kg), but locations should generally expect a cold and rainy Saturday to continue. Despite a few adjustments, the short term forecast remains on track. && .SHORT TERM... (Today through Sunday) Issued at 337 AM EDT Sat Apr 8 2023 Today will be an uncharacteristically raw and chilly day for early April. A strong CAD wedge has built across the area this morning courtesy of a ~1035mb surface high dropping from the Great Lakes into New England. Temperatures will thus remain in the 40s and 50s through the day, some 20 to 25 degrees below the average high for the date. Meanwhile, while the onset of widespread rainfall has been a bit slower than initially expected, coverage will increase markedly after 12Z this morning. This increase in rainfall coverage will come as a midlevel shortwave works northeastward through the day today, providing a shield of moderate to locally heavier rainfall at times. Forecast rainfall totals have trended downward a bit over the last couple of forecast cycles given the slightly delayed onset; however, when all is said and done amounts should generally reach 1 to 1.5" for many areas with local totals near 2", especially across north Georgia. Anticipated manageable rainfall rates and totals will preclude any significant flooding concerns, though rises on local creeks and streams can be expected. Rain coverage will become more scattered and begin to taper from the west during the mid-to-late afternoon with a quick drying trend through 00Z. Any lingering showers will exit eastward through the overnight, bringing a dry but chilly Easter morning as low temperatures dip largely into the lower 40s. The CAD wedge will remain in place at the surface on Sunday, keeping cooler than normal temperatures on the docket amid a continued northeasterly breeze. While still cool, highs should warm into the 60s and skies should also begin to clear by Sunday afternoon, making for a much more pleasant April day as compared to the first half of the weekend. RW && .LONG TERM... (Sunday night through Friday) Issued at 337 AM EDT Sat Apr 8 2023 As the extended period begins on Sunday night, an upper level ridge will be building over the eastern CONUS, situating north and central Georgia under northwesterly flow aloft. The wedge in place across much of the forecast area over the weekend will begin to retreat to the northeast as the upper trough moves eastward into the Atlantic and and the aforementioned ridge approaches. Surface high pressure associated with the ridge will set up over the region on Monday, keeping weather conditions benign through midweek. After starting each morning in the low to mid 40s across the area, high temperatures will begin a gradual warming trend. Afternoon highs are forecast to be in the mid 60s on Monday afternoon, in the upper 60s to low 70s on Tuesday afternoon, and mid 70s on Wednesday afternoon. An interesting weather pattern is anticipated to set up Tuesday into Wednesday. As the first ridge dampens and moves away to the northeast and a broad ridge begins to overspread the western CONUS, a shortwave trough will drop southward from the ArkLaTex into the northwestern Gulf of Mexico, at which point it will pinch off into a cutoff low. This low will meander over the northern Gulf as its northward progression is blocked by the strong ridge now dominating much of the CONUS. While disagreement remains in the model guidance with respect to timing, strength, and exact position of the low, there is good consensus that precipitation will spread northward into the forecast area as the low moves northward towards the central Gulf Coast and then inland late in the week and into the weekend. PoPs and rainfall amounts will be contingent upon the track of the low. King && .AVIATION... (12Z TAFS) Issued at 720 AM EDT Sat Apr 8 2023 IFR cigs largely prevail this morning and are expected to persist through the day. SHRA are on the increase with widespread RA overspreading the area by 14-16Z. An isolated tsra potential remains, but potential too low to include in TAF attm. RA/SHRA will gradually begin to taper from west to east by 00Z. Improvement to MVFR cigs expected after 06Z with low-end VFR possible after 12Z Sunday. Winds will remain NE at 12-18 kts with gusts over 25 kts at times. //ATL Confidence...12Z Update... Medium confidence on cigs, vsbys and SHRA/RA timing. High confidence on winds. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 42 63 41 63 / 50 10 0 0 Atlanta 42 63 44 64 / 40 10 0 0 Blairsville 39 64 37 62 / 20 10 0 0 Cartersville 42 67 43 66 / 30 10 0 0 Columbus 46 67 47 67 / 50 10 10 10 Gainesville 42 63 42 62 / 30 10 0 0 Macon 45 64 45 65 / 60 10 0 10 Rome 43 67 42 67 / 20 10 0 0 Peachtree City 42 65 42 64 / 50 10 0 10 Vidalia 46 62 46 66 / 70 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....King AVIATION...RW
Hazardous weather outlook, Apr 8, 11:50 AM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EDT Sat Apr 8 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Sat Apr 8 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Rain, heavy at times, will affect north and central Georgia today and tonight. Periods of heavy rainfall could lead to isolated flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms will be possible in portions of central Georgia on Thursday, followed by isolated to scattered thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:11 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Apr 7, 8:34 PM EDT | Special Weather Statement | FFC | Crawford, Monroe, Upson | 26 min |
| Apr 8, 1:40 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 39 hr |
| Apr 8, 2:13 PM EDT | River Flood Warning | FFC | Forsyth | 15 hr |
Nearby
Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.